Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2012, 5:47 PM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2012, 5:47 PM CDT (22:47 UTC)
- Expired
- May 19, 2012, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:50 PM CDT | HAIL 0.75 | Lebanon, TN | WET MICROBURST. |
| May 19, 6:00 PM CDT | HAIL 1.75 | Lebanon, TN | IN THE CITY OF LEBANON. |
| May 19, 6:09 PM CDT | HAIL 1 | 1 N Lebanon, TN | HAILED FOR 10 MINUTES |
| May 19, 6:10 PM CDT | HAIL 0.5 | 2 W Lebanon, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS54 KOHX 192247
SVROHX
TNC165-169-189-192330-
/O.NEW.KOHX.SV.W.0159.120519T2247Z-120519T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 544 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WAS NEAR LEBANON...
AND ALONG STATE ROUTE 141 IN NORTHEAST WILSON COUNTY... MOVING
NORTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3628 8612 3627 8613 3627 8612 3623 8612
3623 8611 3620 8609 3605 8634 3634 8669
3651 8635
TIME...MOT...LOC 2246Z 134DEG 3KT 3617 8627
$$
FORECASTER:BOYD2 follow-up statements
662
WWUS54 KOHX 192253
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT SAT MAY 19 2012
TNC165-169-189-192330-
/O.CON.KOHX.SV.W.0159.000000T0000Z-120519T2330Z/
SUMNER TN-TROUSDALE TN-WILSON TN-
553 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON...
SOUTHWESTERN TROUSDALE AND SOUTHERN SUMNER COUNTIES UNTIL 630 PM
CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE LOCATED NEAR
LEBANON...AND IN NORTHEAST WILSON COUNTY ALONG STATE ROUTE 141...
MOVING NORTHWEST AT 5 MPH. PENNY SIZED HAIL HAS BEEN REPORTED WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEBANON...GALLATIN...BELINDA CITY...MOUNT JULIET AND
HENDERSONVILLE.
LAT...LON 3628 8612 3627 8613 3627 8612 3623 8612
3623 8611 3620 8609 3605 8634 3634 8669
3651 8635
TIME...MOT...LOC 2252Z 134DEG 3KT 3617 8627
$$
BOYD373
WWUS54 KOHX 192312
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT SAT MAY 19 2012
TNC165-192321-
/O.CAN.KOHX.SV.W.0159.000000T0000Z-120519T2330Z/
SUMNER TN-
612 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMNER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS REMAINED SOUTH OF SUMNER
COUNTY.
LAT...LON 3629 8613 3623 8612 3620 8609 3605 8634
3625 8647 3632 8636 3631 8636 3632 8633
3631 8630 3637 8627 3639 8625
TIME...MOT...LOC 2311Z 134DEG 3KT 3618 8628
$$
TNC169-189-192330-
/O.CON.KOHX.SV.W.0159.000000T0000Z-120519T2330Z/
TROUSDALE TN-WILSON TN-
612 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WILSON
AND SOUTHWESTERN TROUSDALE COUNTIES UNTIL 630 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEBANON...MOVING NORTHWEST AT 5 MPH. GOLF BALL SIZED HAIL HAS BEEN
REPORTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3629 8613 3623 8612 3620 8609 3605 8634
3625 8647 3632 8636 3631 8636 3632 8633
3631 8630 3637 8627 3639 8625
TIME...MOT...LOC 2311Z 134DEG 3KT 3618 8628
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:27 PM CDT, 20 minutes earlier.
Area forecast discussion, May 19, 5:27 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT SAT MAY 19 2012 .MESOSCALE UPDATE... WESTERN EXTENSION OF CAROLINA UPPER TROUGH REMAINS OVER THE TENNESSEE VALLEY THIS AFTERNOON AND THIS COUPLED WITH STEEP MID LEVEL LAPSE RATES AND COOL MID LEVEL TEMPS (-15 CELSIUS AT 500 MB) EXPECT ISOLATED HAILERS AND WET DOWNBURSTS TO CONTINUE OVER MY CWA THROUGH ABOUT 02Z. 12Z OHX RAOB SHOWING A SOMEWHAT MOIST ATMOSPHERE WITH A 1.22 INCH PRECIPITABLE H2O VALUE. TOTAL TOTALS AT 55 WITH PLENTY OF POSITIVE ENERGY AVAILABLE. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, May 19, 5:00 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAY 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL BEING THE PRIMARY THREAT. DUE TO WEAK UPPER-LEVEL WINDS, STORM MOVEMENT WILL BE SLOW, AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, May 19, 5:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL COLUMBIA 35.62N 87.05W
05/19/2012 E0.88 INCH MAURY TN PUBLIC
PEA TO NICKEL SIZE HAIL
&&
RETSpecial weather statement, May 19, 5:14 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT SAT MAY 19 2012
TNZ007-026-192300-
CHEATHAM-ROBERTSON-
514 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND SOUTHWESTERN
ROBERTSON COUNTIES...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF ASHLAND CITY...MOVING SOUTHWEST
AT 5 MPH.
THIS STORM WILL BE NEAR...
ASHLAND CITY BY 600 PM CDT.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3643 8689 3624 8699 3631 8717 3633 8723
3633 8729 3637 8726 3641 8720 3641 8718
3643 8718 3642 8715 3644 8715 3646 8712
3648 8712 3653 8707
SHAMBURGERLocal storm report, May 19, 5:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 S MURFREESBORO 35.81N 86.39W
05/19/2012 E0.88 INCH RUTHERFORD TN TRAINED SPOTTER
&&
RETSpecial weather statement, May 19, 5:33 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT MAY 19 2012
TNZ028-192330-
WILSON-
533 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEBANON...MOVING SOUTHWEST
AT 5 MPH.
THIS STORM WILL BE NEAR...
LEBANON BY 630 PM CDT.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3634 8627 3631 8627 3630 8626 3633 8625
3635 8621 3630 8613 3622 8611 3603 8635
3625 8655 3633 8635 3631 8636 3632 8633
3631 8630 3635 8628 3635 8627
SHAMBURGERLocal storm report, May 19, 5:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 S MURFREESBORO 35.81N 86.39W
05/19/2012 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
BLACKMON AREA UP TO GOLF BALL SIZE
&&
RETSpecial weather statement, May 19, 5:45 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SAT MAY 19 2012
TNZ025-057-059-060-192330-
DICKSON-HICKMAN-MAURY-WILLIAMSON-
545 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...MAURY AND
WILLIAMSON COUNTIES...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNS TO SPRING
HILL...MOVING WEST AT 5 MPH.
THESE STORMS WILL BE NEAR...
BURNS BY 625 PM CDT.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3609 8748 3605 8718 3605 8715 3566 8691
3566 8723
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 45 min |
| May 19, 2:19 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 31 min |
| May 19, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | White | 24 min |
| May 19, 3:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 19, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 19, 4:10 PM CDT | Special Weather Statement | OHX | Cannon | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 53 min |
| May 19, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 22 min |
| May 19, 4:50 PM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| May 19, 4:55 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| May 19, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 43 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| May 19, 5:05 PM CDT | Special Weather Statement | OHX | Maury | 25 min |
| May 19, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 57 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 51 min |
| May 19, 5:45 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| May 19, 5:58 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 2 hr |
| May 19, 6:15 PM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| May 19, 6:21 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.